I was dx'd with Addisons about 7 years ago and I am maintaining well on a daily dose of dexamethazone. I am also hypoT and have been for 20 years, well maintained on synthroid and I'm tested every 3 months and adjust as needed. Had some MAJOR medical events occur due to a reaction to the antibotic Levaquin. (given for a possible sinus infection) . Had classic allergic reaction, couldnt' breath, throat closing, tight painful chest. Went to ER and checked over and released. When I called m primary care phyisican I was told to double my dex for the next 4 days which I did and I was fine. Then I had chest pains again, some very sharp .shortness of breath etc about 5 days later, and ended up in ER, and again, run thru a battery of tests and no, its not my heart. Its fine, I'm a very healthy 5.8 135lb 45 year old woman. But I was stressed and my BP was up so they kept me over to run a nuclear stress test the next day AND gave me Nitro Glycercine. Of course I was scared to death, thinking I had a clot or something in my heart but finally by 3.30 the next day, the scans showed nothing wrong. I was FINALLY able to take my dex but I was 12 hours late. I took my normal amount. I felt awful from the Nitro, had a screaming headache with nausea for two days, horrible neck and face pain and it finally cleared up. Saw a Cardio doctor 3 days later and they felt it was,Costochondritis, (inflammation of the chest wall) and puts me on a very strong anti inflammatory med. Worked great, chest pains gone but within 3 days BACK in the ER again. grrrrr. Esophagus closing, couldn't even swallow water. OMG! Primary care dr sent me to the ER, was given a GI cocktail that relaxed the esophagus and the dr there felt it was a due to the anti inflammary drug with is notorious for this type of thing. Sent home with meds for that . So, I have had ALL THIS STRESS going to the hospital 3 x in 15 days. I have not been in a hospital in 30 years ! I go to my primary care doctor once a year for a full check up and tests and have my thyroid levels checked every 3-4 months when needed. Now, the last two times I went in the hospital I have come home and crashed, felt awful, pain everywhere, my back and my neck . I have minor arthritis issues, nothing new but not this crushing pain. It felt like someone was pulling all the tendons in my shoulders and up my neck to my face. When I woke up at 1am after the third hospitall visit I could barely walk everything hurt so bad. No amount of tylenol or advil would touch it, I was given Tramadol it did nothing. Finally I got better after 3 days. When the same thing happened AGAIN after this third hospital visit I stated to wonder. Since I had NOT increased my steriods as I probably should have, can this be what happens when one goes into an adrenal crisis. I was trying to figure out what did differently on the first hospital visit that I did not do on the 2nd and 3 rd. This last time, it finally hit me and I took an extra steriod that afternoon and doubled it this morning and I'm feeling better though very stiff. Went to the massage lady yesterday and I will see the chiro today, but could all this pain and stiffness and MUSCLE STIFFNESS be due to my NOT taking enough of dex ? These last 15 days have been a livid nightmare ! any help would be appreciated
Uh, yeah, you should have increased your steroids.
Ideally, your doc should give you a supply of cortef (get hydrocortisone - cheap) since dex is not a good emergency med - and you should have some pills and an emergency injection of solu-cortef and a IM needle in case you cannot keep pills down - plus get your doc to give you a script for zofran or phenergan so if you get nausea, you can nip things in the bud.
Do you have an emergency kit? There are some guidelines in the health pages that can help you (links under discussions).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.